MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED CRUCIATE RETAINING LEFT 12 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. ARTICULAR SURFACE FIXED CRUCIATE RETAINING LEFT 12 MM HEIGHT; PROSTHESIS, KNEE
Catalog Number 42512000512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Extraskeletal ossification (1428); Tissue Breakdown (2681); Joint Laxity (4526)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown tibial tray: catalog#ni, lot#ni; unknown femoral component: catalog#ni, lot#ni g2: foreign: australia.Diligence is in process to determine whether the product is available for evaluation.The investigation is in progress.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.H3 other text : see h10 narrative.
 
Event or Problem Description
It was reported that a patient underwent an initial total knee arthroplasty.Subsequently, eight (8) months post-implantation, the patient underwent revision surgery due to instability.The articular surface was exchanged without reported complication.Due diligence is in progress for this event; to date no further information has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: unknown persona tibial tray porous size e: catalog#ni, lot#ni; unknown persona femoral component cr size 7: catalog#ni, lot#ni.The investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.Subsequently, eight (8) months post-implantation, the patient underwent revision surgery due to instability.Ossification, ligament laxity, and soft tissue loss were noted intra-operatively.The articular surface was exchanged without reported complication.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the provided photographs identified scratches and gouges.The provided photograph is insufficient to complete an in-depth visual or dimensional analysis.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: femoral and tibial components in good position, extra ossificiation around the origin of the mcl, confirmed laxity in the coronal and sagittal plane suggesting soft tissue loss, most likely pcl attrition, revision for instability.Radiographs were not submitted for assessment at this time as physician's letter provides sufficient dictation of findings.A definitive root cause cannot be determined.The complaint is confirmed via medical records.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ARTICULAR SURFACE FIXED CRUCIATE RETAINING LEFT 12 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18479150
Report Number3007963827-2023-00359
Device Sequence Number17790646
Product Code MBH
UDI-Device Identifier00889024235137
UDI-Public(01)00889024235137(17)271114(10)65540574
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number42512000512
Device Lot Number65540574
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/23/2024
04/24/2024
Initial Report FDA Received Date01/09/2024
Supplement Report FDA Received Date02/08/2024
04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale